Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS Northern Indiana

April 9, 2015Berrien County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Apr 9, 2015, 1:26 AM EDT for Berrien County, Michigan. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2015, 1:26 AM EDT (05:26 UTC)
Expired
Apr 9, 2015, 2:00 AM EDT
In force
34 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Berrien County, MI

The radar

The Northern Indiana radar (KIWX), 99 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 1:26 AM EDTHAIL 1.25Sawyer, MI
Apr 9, 1:45 AM EDTHAIL 0.75Stevensville, MIAT WASHINGTON AE AND JOHN BEERS RD.
Apr 9, 1:45 AM EDTHAIL 1Stevensville, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 5.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WUUS53 KIWX 090526
SVRIWX
MIC021-090600-
/O.NEW.KIWX.SV.W.0002.150409T0526Z-150409T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
126 AM EDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERRIEN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 200 AM EDT

* AT 123 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  SHOREWOOD-TOWER HILL...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGMAN AROUND 135 AM EDT.
  STEVENSVILLE AROUND 140 AM EDT.
  FAIR PLAIN AND BENTON HEIGHTS AROUND 155 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE GLENDORA...BARODA...SODUS AND
SPINKS CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4207 8624 4178 8654 4183 8668 4190 8664
      4193 8660 4201 8657 4204 8654 4207 8654
      4208 8652 4212 8651 4215 8648 4215 8647
TIME...MOT...LOC 0526Z 218DEG 28KT 4187 8655

HAIL...1.00IN
WIND...<50MPH

$$

NG
2 follow-up statements
817 
WWUS53 KIWX 090540
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
140 AM EDT THU APR 9 2015

MIC021-090600-
/O.CON.KIWX.SV.W.0002.000000T0000Z-150409T0600Z/
BERRIEN MI-
140 AM EDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BERRIEN 
COUNTY UNTIL 200 AM EDT...

AT 138 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
STEVENSVILLE...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIR PLAIN AND ST. JOSEPH AROUND 150 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SHOREHAM...SODUS AND SPINKS
CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4207 8624 4189 8643 4193 8660 4201 8657
      4204 8654 4207 8654 4208 8652 4212 8651
      4215 8648 4215 8647
TIME...MOT...LOC 0539Z 218DEG 28KT 4197 8645

HAIL...1.25IN
WIND...<50MPH

$$
593 
WWUS53 KIWX 090557
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
157 AM EDT THU APR 9 2015

MIC021-090607-
/O.EXP.KIWX.SV.W.0002.000000T0000Z-150409T0600Z/
BERRIEN MI-
157 AM EDT THU APR 9 2015

THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 16 AND
32.

...THE SEVERE THUNDERSTORM WARNING FOR BERRIEN COUNTY WILL EXPIRE AT 
200 AM EDT/100 AM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS AS THEY TRACK ACROSS NORTHERN BERRIEN COUNTY THROUGH 
230 AM EDT THIS MORNING.

LAT...LON 4207 8624 4189 8643 4193 8660 4201 8657
      4204 8654 4207 8654 4208 8652 4212 8651
      4215 8648 4215 8647
TIME...MOT...LOC 0557Z 218DEG 28KT 4208 8633

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 7:05 PM EDT, 6 hours 21 minutes earlier.

Area forecast discussion, Apr 8, 7:05 PM EDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
705 PM EDT WED APR 8 2015

.SYNOPSIS...
ISSUED AT 1003 AM EDT WED APR 8 2015

SEVERAL PERIODS OF RAIN WILL BE POSSIBLE DURING THE NEXT COUPLE
OF DAYS. A STATIONARY FRONT OVER CENTRAL PORTIONS OF INDIANA AND
OHIO IS EXPECTED TO LIFT SLOWLY NORTH INTO MICHIGAN TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE NEAR THE FRONT TODAY WITH
SHOWERS AND THUNDERSTORMS LIKELY BECOMING NUMEROUS TONIGHT. A COLD
FRONT WILL APPROACH THE AREA ON THURSDAY LIKELY CAUSING ANOTHER
ROUND OF THUNDERSTORMS. HIGHS TODAY ARE EXPECTED TO RANGE FROM
THE MID 50S NORTH OF THE FRONT IN SOUTHERN MICHIGAN TO THE LOW 70S
SOUTH OF THE FRONT SOUTH OF US 30. LOWS TONIGHT WILL BE IN THE
50S.

&&

.SHORT TERM...(THIS EVENING AND TONIGHT)
ISSUED AT 400 PM EDT WED APR 8 2015

BRIEF LULL IN PRECIP AND INCREASED LOW LEVEL MIXING IS CURRENTLY IN
PLACE ACROSS NORTHERN INDIANA THANKS TO MIDLEVEL SHORTWAVE
RIDGING/AVA IN THE WAKE OF THIS MORNING'S CONVECTION. MCS THAT MOVED
THROUGH CENTRAL INDIANA EARLIER TODAY SEEMS TO HAVE LEFT MOST OF OUR
AREA FAIRLY STABLE/CAPPED PER LATEST SPC/RAP MESOANALYSIS. FORECAST
SOUNDINGS SHOW A DECENT INVERSION AROUND 800MB...EVEN IN AREAS THAT
HAVE MANAGED TO MIX OUT. NAM12 TRIES TO WEAKEN THIS CAPPING
INVERSION IN OUR AREA LATER THIS AFTERNOON BUT RAP AND GFS KEEP IT
IN PLACE FOR MUCH OF THE EVENING...AT LEAST OUTSIDE OF THE FAR
SOUTH. BASED ON THE LATEST RADAR...SATELLITE...AND SURFACE
OBSERVATIONAL TRENDS...PREFER TO LEAN TOWARD THE RAP IDEA OF
KEEPING OUR CWA MAINLY CAPPED WITH CONVECTION TIED TO BETTER
INSTABILITY JUST TO OUR SOUTH. SYNOPTIC FORCING IS PRETTY MUDDLED
AT THIS POINT BUT THERE ARE SOME HINTS OF MODEST 300K ISENTROPIC
ASCENT JUST TO OUR SOUTH AS WELL. SPC HAS ISSUED A SEVERE
THUNDERSTORM WATCH UP TO OUR SOUTHWEST BORDER AND THIS SEEMS
REASONABLE. CURRENTLY WATCHING A CLUSTER OF STORMS OVER EASTERN
ILLINOIS THAT COULD SCRAPE OUR FAR SOUTHERN COUNTIES. IF THIS
ACTIVITY DOES CLIP OUR AREA...IT COULD VERY WELL PRODUCE SEVERE
WEATHER GIVEN DEEP LAYER SHEAR OVER 40 KTS AND MLCAPE VALUES OVER
2000 J/KG DUE TO MIDLEVEL LAPSE RATES AROUND 8 C/KM.

BETTER CHANCES FOR MORE WIDESPREAD RAIN AND THUNDERSTORMS EXPECTED
LATE OVERNIGHT. ANOTHER WEAK/EMBEDDED SHORTWAVE WILL EJECT NORTHEAST
ALONG WITH NOCTURNAL STRENGTHENING OF THE LOW LEVEL JET. ANOTHER
ROUND OF INCREASED MOISTURE FLUX CONVERGENCE AND ISENTROPIC ASCENT
IN A REGION OF MODERATE ELEVATED INSTABILITY MAY SUPPORT EXPANDING
CONVECTION LATE TONIGHT. EXACT TIMING AND LOCATION IS DIFFICULT TO
PINPOINT AT THIS STAGE WITH A VARIETY OF SOLUTIONS BEING OFFERED BY
LATEST HI-RES GUIDANCE. AM A LITTLE UNEASY WITH INHERITED
CATEGORICAL POPS GIVEN DRY SOLUTIONS BEING OFFERED BY SOME HI-RES
GUIDANCE SUCH AS THE 4KM SPC WRF-NMM. LOWERED POPS EARLIER IN THE
PERIOD BUT DID KEEP SOME CATEGORICAL POPS IN THE 09-12Z PERIOD OUT
OF RESPECT FOR THE INCREASING WARM/MOIST AIR ADVECTION AND MODEL
DEPICTIONS OF WEAK CVA FORCING.

OTHER ASPECT THAT DEMANDS SOME ATTENTION IS THE POTENTIAL FOR HEAVY
RAIN/FLOODING WITH MULTIPLE ROUNDS OF CONVECTION THIS WEEK. PW
VALUES DO SURGE TO AROUND 1.5 INCHES LATE TONIGHT (AND INTO
TOMORROW) AND HEAVY RAIN WILL CERTAINLY BE POSSIBLE WHEN/WHERE
CONVECTION DOES OCCUR. HOWEVER...POTENTIAL FOR TRAINING AND
BACKBUILDING CONVECTION IS LOW IN OUR AREA WITH RELATIVELY HIGH MBE
VELOCITIES AND THE FACT THAT STORM MOTION BECOMES A LITTLE MORE
ORTHOGONAL TO THE FRONT BY TOMORROW. OUTSIDE OF OUR FAR SOUTHEAST
COUNTIES...MOST OF THE CWA HAS ALSO NOT RECEIVED A LARGE AMOUNT OF
RAIN RECENTLY. THE THREAT FOR HEAVY RAIN AND LOCALIZED FLOODING DOES
EXIST BUT CONFIDENCE IS NOT HIGH ENOUGH FOR ANY TYPE OF WATCH
HEADLINE AT THIS POINT. AGAIN THE HIGHEST THREAT WILL BE IN OUR FAR
SOUTHEAST COUNTIES.

&&

.LONG TERM...(THURSDAY THROUGH WEDNESDAY)
ISSUED AT 400 PM EDT WED APR 8 2015

PRIMARY CONCERN WILL BE SEVERE WEATHER CHANCES TONIGHT INTO THURSDAY
NIGHT.

ALOFT...A DEEP 500MB TROUGH IN THE WESTERN CONUS WILL GRADUALLY
SHIFT EASTWARD INTO THE MIDWEST...TAKING ON A NEGATIVE TILT OVER
IA/IL AS IT ATTEMPTS TO BREAK DOWN THE RIDGE FIRMLY ANCHORED OVER
THE EAST COAST THURSDAY NIGHT. MODELS CLOSE THE LOW THU EVE BEFORE
LIFTING IT INTO SOUTHERN ONTARIO BY FRIDAY AFTERNOON.

AHEAD OF THE DEEPENING TROUGH...SFC LOW PRESSURE WILL DEVELOP OVER
THE CENTRAL PLAINS THIS EVENING AND TRAVEL NORTHEASTWARD INTO
SOUTHWESTERN IOWA BY 12Z THU. AS THE UPPER TROUGH/LOW APPROACHES
THE LLJ WILL STRENGTHEN...INTENSIFYING THE WARM AIR/MOISTURE
ADVECTION OVER THE CWA OVERNIGHT AND THURSDAY.

AS A RESULT...THE CWA WILL BE IN THE WARM SECTOR FROM LATE TONIGHT
INTO THURSDAY NIGHT. THIS WILL BRING CHANCES FOR SEVERE WEATHER.
MOISTURE IS PLENTIFUL...WITH PWATS INCREASING TO NEAR 1.4 INCHES
EARLY THU AFTERNOON. INSTABILITY IS DECENT...WITH LI VALUES RANGING
FROM -5 TO -2/SFC BASED CAPE AS HIGH AS 1500 J/KG BY LATE AFTERNOON.
0-6KM SHEAR IS SOMEWHAT PALTRY AT FIRST...AROUND 20-30 KNOTS...BUT
PICKS UP TO AROUND 40-50 KNOTS TOWARDS THE LATE AFTERNOON AS THE
UPPER LEVEL TROUGH APPROACHES. SHOWER/T-STORM ACTIVITY FROM THE
OVERNIGHT PERIOD WILL LIKELY CONTINUE THROUGH THE MORNING
HOURS...WITH MODELS SUPPORTING SHOWER/T-STORM DEVELOPMENT ALONG THE
STATIONARY/WARM FRONT THAT LIFTS NORTHWARD WITH THE BOUNDARY THROUGH
THE MORNING. SEVERE POTENTIAL EARLIER IN THE DAY WILL BE
LIMITED...WITH MORE MARGINAL INSTABILITY AND WEAK MID LEVEL LAPSE
RATES. WITH ABUNDANT MOISTURE...AND WITH ANY THUNDERSTORMS...HEAVY
RAIN IS A THREAT. FLOODING IS POSSIBLE IN AREAS THAT SEE HEAVY
RAINFALL FROM SEVERAL ROUNDS OF STORMS TONIGHT INTO FRIDAY.

THE STRONGEST STORMS ARE FORECAST TO INTIATE WITH THE COLD FRONT
OVER THE IL AREA BY THU AFTERNOON...WHERE FRONT TIMING IS MORE
FAVORABLE FOR SEVERE WX...DURING PEAK DAYTIME HEATING. EXPECT THESE
STORMS TO CROSS INTO OUR WESTERN CWA WITH THE FRONT BY THURSDAY
EVENING AND CONTINUE GENERALLY EASTWARD OVERNIGHT. THINKING THE
00-05Z TIME PERIOD IN THE WEST AND CENTRAL WILL BE THE BEST SHOT FOR
SEVERE WEATHER...WHEN ALL SVR T-STORM INGREDIENTS COME TOGETHER FOR
A BRIEF TIME. PRIMARY THREAT WOULD BE LARGE HAIL AND DAMAGING
WINDS...BUT CANNOT RULE OUT THE POSSIBILITY OF TORNADOES GIVEN 0-1
KM SHEAR GREATER THAN 30 KNOTS FROM 00-05Z. THINKING THAT THE
BIGGEST LIMITATION WITH THIS OVERALL SCENARIO IS
INSTABILITY...MODELS TEND TO OVERDO IT IN GENERAL. THIS IS
ESPECIALLY TRUE GIVEN THE UNCERTAINTY WITH THE MORNING
CONVECTION...AND THE LATE TIMING OF THE COLD FRONT/MAJOR FORCING.
TOOK A LOOK AT THE SHERB PARAMETER WHICH HAS SHOWN SOME SKILL IN
EVALUATING HSLC ENVIRONMENTS FOR SEVERE POTENTIAL...AND VALUES WERE
OVER 1-WHICH SUGGESTS A MORE SIGNIFICANT EVENT IS POSSIBLE.

AFTER 03Z HOWEVER...INSTABILITY REALLY BEGINS TO WANE...AND DRIER
AIR BEHIND THE FRONT QUICKLY INFILTRATES THE AREA. WOULD EXPECT ALL
MEASURABLE PRECIP TO EXIT THE CWA BY 15Z FRI AS HIGH PRESSURE STARTS
TO BUILD INTO THE AREA.

A SECONDARY SHORTWAVE ROTATING AROUND THE UPPER LOW OVER SOUTHERN
ONTARIO WILL DIVE SOUTHWARD FROM WI. MODELS SUGGEST PRECIPITATION
CHANCES ASSOCIATED WITH THIS ACROSS SOUTHWESTERN/SOUTHERN LOWER
MI...BUT THESE WILL BE LIMITED AT BEST. WINDS SHOULD GET GUSTY
FRIDAY THOUGH...WITH A DECENT PRESSURE RISE/FALL COUPLET CROSSING
THE CWA FRIDAY INTO FRI NIGHT.

ALL GOES QUIET AGAIN WITH HIGH PRESSURE OVERHEAD...UNTIL SUNDAY
NIGHT. AN UPPER LEVEL TROUGH/ASSOCIATED SURFACE LOW WILL MOVE FROM
NORTHERN ONTARIO/UPPER MI/NORTHERN WI SUNDAY NIGHT AND CONTINUE INTO
HUDSON BAY BY MONDAY AFTERNOON. THIS WILL BRING A COLD FRONT AND
ADDITIONAL CHANCES FOR SHOWERS/T-STORMS DURING THIS TIME FRAME.
AROUND THE SAME TIME...ANOTHER LOW DEVELOPS OVER THE CENTRAL PLAINS
AND BEGINS TO LIFT NORTHWARD...WEAKENING AS IT LIFTS TOWARDS THE
OHIO VALLEY TUE AND WED. THIS WILL ALLOW PRECIPITATION TO CONTINUE
THROUGH MUCH OF NEXT WEEK. TEMPS WILL BE NEAR NORMAL FOR THIS TIME
FRAME...MAINLY IN THE 60S AND LOW 70S.

&&

.UPDATE/AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 703 PM EDT WED APR 8 2015

SIMILAR MESOSCALE DVLPMNTS COMPARED TO YDA AT THIS TIME ALTHOUGH
CONVN IS STRUNG OUT A BIT FARTHER NORTH ALG OLD COMPOSITE
OUTFLW/STNRY FNTL BNDRY THROUGH SRN IL/IN. UPSTREAM SVR CONVN OVR WRN
MO XPCD TO GROW UPSCALE THIS EVENING AND DRIVE ENE THROUGH CNTRL IN
LT TONIGHT. GIVEN CONCURRENT LACK OF LL FLW NORTH OF COMPOSITE BNDRY
AND INHERENT POOR MSTR FLUX LOCALLY...HAVE AGAIN TRUNCATED POPS
SHARPLY THROUGH 06Z YET RETAINED THE CAT RAMP THEREAFTER AS MUCH BTR LL
MASS FLUX SHLD MATERIALIZE SW THIRD TWD 09Z AND BEYOND IN ACCORDANCE
W/NR TERM GUIDANCE PROGS. EXTENT OF CAT POPS LIKELY TOO GENEROUS YET
WILL AWAIT LTR GUIDANCE AND MONITOR UPSTREAM CONV EVOLUTION THIS
EVENING BFR TRIMMING FURTHER IF NEEDED.

ERLY VEERING TO SELY FLW NR TERM AT THE TERMINALS AGAIN POINTS TO
IFR CIG DVLP LTR THIS EVENING AND LIKELY LIFR CONDS WILL BE REACHED
SHLD SHRA/EMBEDDED TSRA DVLP AFT 06Z AS NR TERM GUIDANCE IMPLIES.
HWVR MORE SIG ISSUE LOOKS TO BE STG AND GUSTY SWRLY GRADIENT FLW BY
LT THU MORNING AS WARM SECTOR FINALLY MIXES NWD THROUGH THE
TERMINALS. GUSTS TO 25-30KTS LIKELY BY AFTN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...JT
SHORT TERM...AGD
LONG TERM...MCD
UPDATE/AVIATION...T

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 8, 7:11 PM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
711 PM EDT WED APR 8 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-091000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
711 PM EDT WED APR 8 2015 /611 PM CDT WED APR 8 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE LIKELY THURSDAY INTO THURSDAY NIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS...ESPECIALLY FROM LATE THURSDAY
AFTERNOON INTO THE EARLY PORTIONS OF THE OVERNIGHT HOURS THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THURSDAY AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-091000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
711 PM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. NO SEVERE WEATHER
IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE LIKELY THURSDAY INTO THURSDAY EVENING. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THURSDAY AFTERNOON INTO
THURSDAY EVENING.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE AGAIN LATE
THURSDAY NIGHT INTO FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Apr 9, 12:11 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1211 AM EDT THU APR 9 2015

INZ003-090500-
LA PORTE IN-
1111 PM CDT WED APR 8 2015

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN LA PORTE COUNTY...

AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WANATAH...OR 10 MILES SOUTH
OF VALPARAISO...MOVING NORTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING
AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WESTVILLE...
  WANATAH...
  KINGSFORD HEIGHTS...
  SOUTH WANATAH...
  HASKELL AND HANNA...
  UNION MILLS...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 41 AND
42.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4153 8694 4162 8685 4150 8663 4130 8693
TIME...MOT...LOC 0411Z 218DEG 21KT 4135 8698
Local storm report, Apr 9, 12:21 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1221 AM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             LA CROSSE               41.32N  86.89W
04/09/2015  M1.00 INCH       LA PORTE           IN   AMATEUR RADIO

&&

BENTLEY
Special weather statement, Apr 9, 12:24 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1224 AM EDT THU APR 9 2015

INZ003-004-012-014-090515-
LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-STARKE IN-
1124 PM CDT WED APR 8 2015

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN MARSHALL...
SOUTHEASTERN LA PORTE...SOUTHWESTERN ST. JOSEPH AND EASTERN STARKE
COUNTIES...

AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KNOX...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HAMLET...
  KOONTZ LAKE...
  WALKERTON...
  NORTH LIBERTY...
  GROVERTOWN...SALEM HEIGHTS AND SOUTH CENTER...
  DONALDSON...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4161 8649 4146 8627 4122 8665 4135 8682
TIME...MOT...LOC 0424Z 226DEG 24KT 4133 8666
Special weather statement, Apr 9, 12:49 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1249 AM EDT THU APR 9 2015

INZ003-004-MIZ077-090530-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-
1149 PM CDT WED APR 8 2015

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN BERRIEN...
NORTHEASTERN LA PORTE AND NORTHWESTERN ST. JOSEPH COUNTIES...

AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICHIGAN CITY TO LA
PORTE TO KINGSFORD HEIGHTS...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  LONG BEACH...
  NEW BUFFALO...
  THREE OAKS AND NEW CARLISLE...
  STILLWELL...SPRINGVILLE AND POTTAWATTOMIE PARK...
  MICHIANA...ROLLING PRARIE AND FISH LAKE...
  GRAND BEACH...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 39 AND
72.

THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 33 AND
45.

THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND
12.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4174 8690 4176 8682 4184 8670 4190 8659
      4182 8640 4167 8628 4141 8674 4155 8684
      4161 8694 4171 8694
TIME...MOT...LOC 0448Z 230DEG 26KT 4171 8691 4162 8673
          4149 8665

NG
Local storm report, Apr 9, 1:00 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
100 AM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     HAIL             1 S LA PORTE            41.60N  86.72W
04/09/2015  M1.00 INCH       LA PORTE           IN   BROADCAST MEDIA

            PICTURE OF HAIL AROUND THE SIZE OF A QUARTER FROM
            LAPORTE.

&&

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 12:49 AM EDTSpecial Weather StatementIWXBerrien41 min
Apr 9, 1:47 AM EDTSpecial Weather StatementIWXCass, Saint Joseph43 min
Apr 9, 4:02 AM EDTSpecial Weather StatementIWXHillsdale58 min
Apr 9, 6:23 PM EDTSpecial Weather StatementIWXSaint Joseph37 min
Apr 9, 6:39 PM EDTTornado WarningIWXBranch, Saint Joseph36 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.